Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2001, 4:15 PM MDT for Cheyenne County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2001, 4:15 PM MDT (22:15 UTC)
- Expired
- May 27, 2001, 4:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 272215 SVRGLD COC017-272245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 415 PM MDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 445 PM MDT * AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF ARAPAHOE...OR ABOUT 9 MILES NORTH OF CHEYENNE WELLS...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARAPAHOE AT 445 PM MDT HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LAT...LON 3904 10250 3886 10252 3881 10206 3903 10206 BULLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:32 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 27, 2:32 PM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 232 PM MDT SUN MAY 27 2001 BUSY AFTERNOON AS SEVERE WEATHER IS ALREADY UNDERWAY. BASED ON INITIALIZATION AND PERFORMANCE THROUGH 18Z WILL LEAN TO ETA FOR FIRST TWO PERIODS...THEN BLEND AVN AND ETA THROUGH 72 HOURS. WILL USE HPC GUIDANCE FOR EXTENDED. VERY GOOD 0 TO 6 KM SHEAR OF 45 KTS OR SO WILL SUPPORT ORGANIZED SEVERE CONVECTION FOR THE NEXT FEW HOURS AS SHORTWAVE MOVES OVER THE REGION...THEN MAJOR BOUNDARY GETS PUSHED WELL SOUTHWEST. ANOTHER SHORTWAVE IS PROGGED FOR TOMORROW NIGHT WITH PRECIP NEARLY CERTAIN FOR ALL BUT EASTERNMOST ZONES. TUESDAY...COULD BE A REPEAT OF MONDAY. TEMPS NEAR FWC GUIDANCE AS FAN/MAV HAS RUN A LITTLE TOO COOL WITH PAST COOL AIR ARRIVALS. POPS TWEAKED UP OR DOWN A BIT BASED ON EXPECTED 500 AND 700 MB HEIGHT TENDENCIES. REGION MOVES INTO REGIME OF RELATIVELY FAST NORTHWEST FLOW ALOFT THURSDAY AS FRONT SWEEPS INTO GULF OF MEXICO. SOME MOISTURE RETURN IS POSSIBLE BY LATE SATURDAY...BUT 24 HOURS POPS ARE NOT QUITE TO THE 30 PERCENT THRESHOLD FOR MENTION IN THE EXTENDED. .GLD...NONE. ENTWISTLE
In the hours before
Local storm report, May 27, 3:22 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
322 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0309 PM 6 N LEOTI KS 1.75 INCH HAIL
05/27/01 WICHITA REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 27, 3:30 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
330 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 11 NE TRIBUNE KS TORNADO
05/27/01 WICHITA TORNADO WAS ON GROUND
FOR 5 MINUTES. REPORTED
BY STORM SPOTTER.
VLocal storm report, May 27, 3:32 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
332 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0322 PM 16 E SHARON SPGS KS TORNADO
05/27/01 LOGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 27, 3:36 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
336 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM CHEYENNE WELLS CO .75 INCH HAIL
05/27/01 CHEYENNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 27, 3:47 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
347 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0328 PM 8 W LEOTI KS TORNADO
05/27/01 WICHITA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0328 PM 8 S LEOTI KS TORNADO
05/27/01 WICHITA REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 27, 4:03 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
K
0230 PM 17 NNW WALLACE KS .75 INCH HAIL
05/27/01 WALLACE REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:22 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.